Skip to Content

I take verapamil for superventricular tach can I still have a glass of red wine or a beer?

Responses (1)

Anonymous 1 Sep 2010

Hello,

My personal opinion is that you should not, as this medication interacts with alcohol.-

This medication can decrease your body's ability to remove alcohol from your body, which can result in higher blood alcohol levels and prolonged intoxication. Be sure to use caution while drinking alcohol if you are taking verapamil.

Take care and be careful please.-

brandycup 27 Nov 2010

I was told not to drink any alcohol, chocolate or tea. My print out from my HBO also said some people are even sensitive to decaf tea and coffee. I have tried my beloved cup of decaf tea and made it not strong and had no fast heart beats. I take 1/2 tablet of 25 mg. of Atenolol. I am vey sensitive to medications, have fibromyalgia, and 1 full 25 mg. makes me way too dizzy. I take the Atenolol at bedtime for less adverse reactions. I had to have my heart stopped and it restarted in ER on my first occasion of SVT. It has been one year on Atenolol, I hated the adverse in the beginning but they are a little bit better. I am 78.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions